A Case of Cutaneous Leukocytoclastic Vasculitis Associated with Granulocyte Colony-Stimulating Factor: An Unusual Presentation

Ann Dermatol. 2020 Apr;32(2):164-167. doi: 10.5021/ad.2020.32.2.164. Epub 2020 Mar 11.

Abstract

Drug-induced vasculitis is an inflammation of small-sized blood vessel caused by the use of drugs. It accounts for approximately 10% of acute cutaneous vasculitis. Propylthiouracil, hydralazine, and allopurinol have been widely known as causative agents. The most common clinical feature of drug-induced vasculitis is palpable purpura on lower extremities. A 66-year-old Korean female presented with erythematous nodules on upper chest and back. She had been on medication for multiple myeloma. Laboratory results showed neutropenia. After a single injection of filgrastim (recombinant granulocyte colony-stimulating factor), she developed cutaneous lesions with concurrent increase in absolute neutrophil count. A skin biopsy revealed leukocytoclastic vasculitis. After discontinuation of filgrastim injection, her skin lesions disappeared spontaneously.

Keywords: Cutaneous; Cutaneous small vessel; Granulocyte colonystimulating factor; Skin; Vasculitis.

Publication types

  • Case Reports